A 26-year-old female asked:
started yaz (drospirenone and ethinyl estradiol) this month, not getting withdrawal bleeding after first cycle of pill. 4 days since last pill. what to do? could antibiotics be reason?
1 doctor answer • 1 doctor weighed in
Family Medicine 31 years experience
Unlikely: It is not uncommon for young women to miss there period for one or more cycles after starting combined low dose oral contraceptives. With very few exceptions, Antibiotics do not interfere with contraceptive effectiveness or menstrual cycles. However, emotional or physical stress (ie, illness) can alter your menstrual cycle, causing a missed period. Take Care!
Last updated Jan 1, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.